Only been taking letrozole for 2 months but i do have urination problems now that i never had before. I was checked for an infection but that came back clear. The incologist said that lack of estrogen affects the pelvic floor. She suggested cistisis sachets to desensitise the bladder but i havent done that yet.
I have also had a few back pains that are new. My last Herceptin is due tomorrow so after that i will know what side effects related to that.
I was also advised by a nutritionist to take turmeric supplements for the aches which has definitely dulled the aches. I take a vitamin D supplement too.
I’ve been on Letrozole for 13 months, and apart from the hot flushes ( which are less now I’m wearing a Lady Care magnet) haven’t been too bad. Has anyone else developed frequent urination and how far through treatment when it started? My GP doesn’t think it is the Letrozole due to the amount of time I’ve been taking them and all the tests she requested have come back negative thank goodness.
I have been on letrozole for 30 months now. I was on Arimidex for 10 months prior to that. In another 20 months I will be done with my five years and I can’t freaking wait! I have had severe reflux and digestive issues from day one. Switching from Arimidex to letrozole didn’t help. I have managed the reflux and digestive issues by changing my diet and seriously watching what I eat. When I can’t take the pain in my throat anymore I take a Pepcid AC which does help some. I suffer From arthralgia also which is a side effect of aromatase inhibitor’s. This coupled with the insomnia, frequent urination and sadness makes life extremely difficult. As I have made it this far, with just over 1 1/2 years to go, I’m going to hang in there. But there is no way in hell anyone will convince me to take it for any length of time after my five years is up! I’ll take my chances !!!!!!
I'm fairly new at this. Had a needle biopsy in October. Stage 1 so surgery postposed until i lose some weight. Started Letrozole in November with some hot flashes but have now developed upper back pains, breathlessness along with some dizziness. Oncologist office said discontinue Letrozole for 2 weeks then go back on it. This is to verify that it is the meds and not something else. Good luck.
Hi, having read your post, I have been contemplating giving up on Letrozole. I had a Lumpectomy in July 2018 and started Letrozole straight after continuing through 3 weeks' Radiotherapy. At first the side effects weren't too bad but now after 5 months or so I'm getting fatigue, breathlessness and really bad ache and pain across my upper back . It seemslike the bones in my rib cage are aching, especially when walking. Up to now my joints are ok (hopefully will continue to be). Did you experience aching in upper back? I'd just like to know if these are symptoms of side effects before deciding what to do. Hoping you are feeling much better now. My cancer was Stage 1 Primary with no lymph nodes involved.
I agree with you Sunflower, that Letrozole reduces the production of Estrogen but if one (who needs to lose weight, i.e., me) can help the Letrozole along by losing weight...why not? Exercise can also help with some of the side effects. My motto is: move, move move.
Fat cells do indeed produce estrogen but that is what your Letrozole is there for to stop them doing that so you dont have to worry about weight its just about getting through all the side effects of the letrozole.
I couldn't agree more. I've put myself on a strict diet (I know-the four-letter word that nobody believes in anymore)-but you know what-it works. I've been eating a huge salad for dinner...lettuce, cucumber, carrots, celery, linseeds, flaked almonds, sunflower seeds, beetroot (I love them)! and 4-5 anchovies (I need a bit of salt). For breakfast I eat a small bowl of "no sugar" Alpro (I'm dairy-free) with all the seeds above sprinkled on, as well as blueberries, or on a carb day I have 2 slices of toasted rye bread with smashed avocado.
I can go without lunch (whilst off work) and have nuts as a snack in the afternoon.
I have been doing this for about a week now and already feel "lighter"-I live alone and used to eat so much-I *love* carbs, but they weigh me down. I'm 5'2, and was weighing between 135-140 pounds (63.5 KG).
I have also been running (I used to run and stopped due to laziness)-I ran over 2 miles on two days this week and again, feel so much better for it.
Exercise and diet are key.
And yes, I have the aches and pains that others have, but I also believe that our pre-Letrozole state determines how well we cope on it. My joints and muscles were pretty healthy before Letrozole so I imagine that my aches and pains are on a lower end of the severity scale compared to some other women.
The trouble with putting on weight is that fat cells produce more oestrogen as do carbohydrates, whereas eatign most vegetable has a positive effect. I'm glad it works for you but it all sounds contradictory to me, I'm afraid.
I have just been reading this thread as I too am on Letrozole ( have been for about 9 months now ) and have all the usual side effects, stiff joints, depression, head aches etc but they are not too bad I can live with them but a few months ago I had terrible "gastric" problems and I decided to go back to basics and take them as it says on the packet, i.e. with a large glass of water, I also have a large cup of tea and some plain biscuits after taking them and have a large meal before I take them, I make sure the meal I have before them is very starchy/high in carbs, usually lots of boiled potatoes, with just a very small amount of veg and it seems to have stopped the "gastric" problems, I used to eat a lot of veg but it just does not seem to agree with Letrozole so I may end up putting on a bit of weight but if it makes me comfortable for the next five years its a small price to pay.
Any of you that are having gastric problemst may find it worth trying this kind of change in diet before you give up taking them all together and I also think drinking plenty of liquids around the time I take them helps.
I, too, have heard Magnesium is good for BC patients but I'm just wondering (though I'll also ask my GP)-as far as you are aware...are there any contra-indications, i.e., high blood presssure, cholesterol, or other health problems that could be made worse by taking Magnesium?
I have mentioned this so many times and had people thanking me! Just take MAGNESIUM!!! It's amazing. Google it!..I almost stopped taking Letrozole, my whole body ached, I felt like a 90yr old!..it's a muscle relaxant and gives you energy etc! You will thank me, what have you got to lose? I buy Lamberts (who supply to NHS) take one on a morning and one an hour before I go to bed...and remember MOST of us are deficient in this wonderful supplement! I now get mine on prescription (also take your Calcium D3!)
Thank you Cybele, that's very helpful.
What you say supports my experience of Anastrozole, which is of course a sister drug to Letrozole. I was on the latter for only about 3 weeks as I developed a rash which my clinical oncologist identified as being caused by the drug. I was then on Anastrozole for 9 1/2 weeks, by which time I had symptoms including extreme irritability (over nothing), extreme fatigue, muscle and joint pain, extreme depression, complete loss of motivation, nausea and loss of appetite. I was advised to stop taking it and although offered Exemestane, I declined as the medical literature indicates that the adverse effects of Exemestane, very similar to those of Letrozole and Anastrozole, are attributable to oestrogen depletion. After all, the AIs are designed to render our bodies free of oestrogen.
The irritability was extremely horrible. I would wake feeling really bad tempered, and would keep looking for something to be bad tempered about. It meant exerting extra cognitive control the whole time and it just wasn't feasible.
Tamoxifen, although operating by a different mechanism to the AIs, does not appear to be at all preferable. I've posted details about the pharmacology of Tamoxifen in other threads. (It blocks oestrogen receptor beta which can have a resounding effect on many of our functons, including cognition. It mildly increases oestrogen receptor alpha, but that can prompt uterine bleading and other nasties.)
Individuals differ, but it looks as though some of us might be particularly sensitive to reduction in oestrogen, so as these drugs are designed to wipe it out altogether by one method or another, we are between a rock and a hard place.
Thank you Marla and Cybele. I know everyone is different but it is good to know i am not alone in this. Luckily I do have people around me who understand what i have been through and hopefully will bare with me over the coming months/years.